MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009666
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): in 2017: failure to follow steps/instructions.During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.It should be noted the hi-torque guide wires instructions for use, states: use extreme caution when moving a guide wire through a non-endothelialized stent, or through stent struts into a bifurcated vessel.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent use error as it is likely that interaction with the mildly calcified anatomy resulted in the reported difficulty to position (guide wire jailed in the lad).The lesion was stented across and re-wired with another unknown guide wire (against the instructions for use) then as the jailed guide wire was being removed it caught up on a stent strut resulting in the reported difficulty to remove.Manipulation to remove the device resulted in the reported detachment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention procedure of a mid-left anterior descending (lad) coronary artery that was non-tortuous and mildly calcified.A balance middleweight (bmw) ii guide wire was placed in the diagonal.Another unknown guide wire was advanced in the lad and the lesion was stented across.When the bmw guide wire was being removed from the diagonal, it was found to be jailed under a stent strut and broke in the guiding catheter.Both guide wires wrapped up on themselves which was good to hold the broken wire stable.A balloon was used in the guiding catheter and the wires were trapped and the system was pulled out as a unit with no complication reported.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7495873
Report Number2024168-2018-03385
Device Sequence Number18915636
Product Code DQX
UDI-Device Identifier08717648118739
UDI-Public08717648118739
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1009666
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;